• Previous Article
    The sub-supersolution method for the FitzHugh-Nagumo type reaction-diffusion system with heterogeneity
  • DCDS Home
  • This Issue
  • Next Article
    Topological stability and spectral decomposition for homeomorphisms on noncompact spaces
May 2018, 38(5): 2467-2485. doi: 10.3934/dcds.2018102

Wiener-Landis criterion for Kolmogorov-type operators

1. 

Dipartimento di Scienze Pure e Applicate (DiSPeA), Università degli Studi di Urbino "Carlo Bo", Piazza della Repubblica, 13 - 61029 Urbino (PU), Italy

2. 

Dipartimento di Matematica, Università degli Studi di Bologna, Piazza di Porta San Donato, 5 - 40126 Bologna, Italy

3. 

Dipartimento di Matematica, Sapienza Università di Roma, Piazzale Aldo Moro 5 - 00185 Roma, Italy

* Corresponding author: Alessia E. Kogoj

Received  February 2017 Revised  November 2017 Published  March 2018

We establish a necessary and sufficient condition for a boundary point to be regular for the Dirichlet problem related to a class of Kolmogorov-type equations. Our criterion is inspired by two classical criteria for the heat equation: the Evans-Gariepy's Wiener test, and a criterion by Landis expressed in terms of a series of caloric potentials.

Citation: Alessia E. Kogoj, Ermanno Lanconelli, Giulio Tralli. Wiener-Landis criterion for Kolmogorov-type operators. Discrete & Continuous Dynamical Systems - A, 2018, 38 (5) : 2467-2485. doi: 10.3934/dcds.2018102
References:
[1]

C. Cinti and E. Lanconelli, Riesz and Poisson-Jensen representation formulas for a class of ultraparabolic operators on Lie groups, Potential Anal., 30 (2009), 179-200. doi: 10.1007/s11118-008-9112-6.

[2]

C. Constantinescu and A. Cornea, Potential Theory on Harmonic Spaces, Springer-Verlag, New York-Heidelberg, 1972, With a preface by H. Bauer, Die Grundlehren der mathematischen Wissenschaften, Band 158.

[3]

L. C. Evans and R. F. Gariepy, Wiener's criterion for the heat equation, Arch. Rational Mech. Anal., 78 (1982), 293-314. doi: 10.1007/BF00249583.

[4]

E. B. FabesN. Garofalo and E. Lanconelli, Wiener's criterion for divergence form parabolic operators with C1-Dini continuous coefficients, Duke Math. J., 59 (1989), 191-232. doi: 10.1215/S0012-7094-89-05906-1.

[5]

N. Garofalo and E. Lanconelli, Wiener's criterion for parabolic equations with variable coefficients and its consequences, Trans. Amer. Math. Soc., 308 (1988), 811-836.

[6]

N. Garofalo and E. Lanconelli, Level sets of the fundamental solution and Harnack inequality for degenerate equations of Kolmogorov type, Trans. Amer. Math. Soc., 321 (1990), 775-792. doi: 10.1090/S0002-9947-1990-0998126-5.

[7]

N. Garofalo and F. Segàla, Estimates of the fundamental solution and Wiener's criterion for the heat equation on the Heisenberg group, Indiana Univ. Math. J., 39 (1990), 1155-1196. doi: 10.1512/iumj.1990.39.39053.

[8]

L. Hörmander, Hypoelliptic second order differential equations, Acta Math., 119 (1967), 147-171. doi: 10.1007/BF02392081.

[9]

R. A. Horn and C. R. Johnson, Matrix Analysis, Cambridge University Press, Cambridge, 1990.

[10]

A.E. Kogoj, On the Dirichlet problem for hypoelliptic evolution equations: Perron-Wiener solution and a cone-type criterion, J. Differential Equations, 262 (2017), 1524-1539. doi: 10.1016/j.jde.2016.10.018.

[11]

L.P. Kuptsov, Fundamental solutions for a class of second-order elliptic-parabolic equations, Differentcial'nye Uravnenija, 8 (1972), 1649-1660,1716.

[12]

L.P. Kuptsov, Fundamental solutions of certain second-order degenerate parabolic equations, Math. Notes, 31 (1982), 283-289.

[13]

E. Lanconelli, Sul problema di Dirichlet per l'equazione del calore, Ann. Mat. Pura Appl. (4), 97 (1973), 83-114. doi: 10.1007/BF02414910.

[14]

E. Lanconelli and S. Polidoro, On a class of hypoelliptic evolution operators, Rend. Sem. Mat. Univ. Politec. Torino, 52 (1994), 29-63, Partial differential equations, Ⅱ (Turin, 1993).

[15]

E. LanconelliG. Tralli and F. Uguzzoni, Wiener-type tests from a two-sided Gaussian bound, Ann. Mat. Pura Appl. (4), 196 (2017), 217-244. doi: 10.1007/s10231-016-0570-y.

[16]

E. Lanconelli and F. Uguzzoni, Potential analysis for a class of diffusion equations: A Gaussian bounds approach, J. Differential Equations, 248 (2010), 2329-2367. doi: 10.1016/j.jde.2010.01.007.

[17]

E.M. Landis, Necessary and sufficient conditions for the regularity of a boundary point for the Dirichlet problem for the heat equation, Dokl. Akad. Nauk SSSR, 185 (1969), 517-520.

[18]

M. Manfredini, The Dirichlet problem for a class of ultraparabolic equations, Adv. Differential Equations, 2 (1997), 831-866.

[19]

V. Scornazzani, The Dirichlet problem for the Kolmogorov operator, Boll. Un. Mat. Ital. C (5), 18 (1981), 43-62.

show all references

References:
[1]

C. Cinti and E. Lanconelli, Riesz and Poisson-Jensen representation formulas for a class of ultraparabolic operators on Lie groups, Potential Anal., 30 (2009), 179-200. doi: 10.1007/s11118-008-9112-6.

[2]

C. Constantinescu and A. Cornea, Potential Theory on Harmonic Spaces, Springer-Verlag, New York-Heidelberg, 1972, With a preface by H. Bauer, Die Grundlehren der mathematischen Wissenschaften, Band 158.

[3]

L. C. Evans and R. F. Gariepy, Wiener's criterion for the heat equation, Arch. Rational Mech. Anal., 78 (1982), 293-314. doi: 10.1007/BF00249583.

[4]

E. B. FabesN. Garofalo and E. Lanconelli, Wiener's criterion for divergence form parabolic operators with C1-Dini continuous coefficients, Duke Math. J., 59 (1989), 191-232. doi: 10.1215/S0012-7094-89-05906-1.

[5]

N. Garofalo and E. Lanconelli, Wiener's criterion for parabolic equations with variable coefficients and its consequences, Trans. Amer. Math. Soc., 308 (1988), 811-836.

[6]

N. Garofalo and E. Lanconelli, Level sets of the fundamental solution and Harnack inequality for degenerate equations of Kolmogorov type, Trans. Amer. Math. Soc., 321 (1990), 775-792. doi: 10.1090/S0002-9947-1990-0998126-5.

[7]

N. Garofalo and F. Segàla, Estimates of the fundamental solution and Wiener's criterion for the heat equation on the Heisenberg group, Indiana Univ. Math. J., 39 (1990), 1155-1196. doi: 10.1512/iumj.1990.39.39053.

[8]

L. Hörmander, Hypoelliptic second order differential equations, Acta Math., 119 (1967), 147-171. doi: 10.1007/BF02392081.

[9]

R. A. Horn and C. R. Johnson, Matrix Analysis, Cambridge University Press, Cambridge, 1990.

[10]

A.E. Kogoj, On the Dirichlet problem for hypoelliptic evolution equations: Perron-Wiener solution and a cone-type criterion, J. Differential Equations, 262 (2017), 1524-1539. doi: 10.1016/j.jde.2016.10.018.

[11]

L.P. Kuptsov, Fundamental solutions for a class of second-order elliptic-parabolic equations, Differentcial'nye Uravnenija, 8 (1972), 1649-1660,1716.

[12]

L.P. Kuptsov, Fundamental solutions of certain second-order degenerate parabolic equations, Math. Notes, 31 (1982), 283-289.

[13]

E. Lanconelli, Sul problema di Dirichlet per l'equazione del calore, Ann. Mat. Pura Appl. (4), 97 (1973), 83-114. doi: 10.1007/BF02414910.

[14]

E. Lanconelli and S. Polidoro, On a class of hypoelliptic evolution operators, Rend. Sem. Mat. Univ. Politec. Torino, 52 (1994), 29-63, Partial differential equations, Ⅱ (Turin, 1993).

[15]

E. LanconelliG. Tralli and F. Uguzzoni, Wiener-type tests from a two-sided Gaussian bound, Ann. Mat. Pura Appl. (4), 196 (2017), 217-244. doi: 10.1007/s10231-016-0570-y.

[16]

E. Lanconelli and F. Uguzzoni, Potential analysis for a class of diffusion equations: A Gaussian bounds approach, J. Differential Equations, 248 (2010), 2329-2367. doi: 10.1016/j.jde.2010.01.007.

[17]

E.M. Landis, Necessary and sufficient conditions for the regularity of a boundary point for the Dirichlet problem for the heat equation, Dokl. Akad. Nauk SSSR, 185 (1969), 517-520.

[18]

M. Manfredini, The Dirichlet problem for a class of ultraparabolic equations, Adv. Differential Equations, 2 (1997), 831-866.

[19]

V. Scornazzani, The Dirichlet problem for the Kolmogorov operator, Boll. Un. Mat. Ital. C (5), 18 (1981), 43-62.

[1]

Luigi Ambrosio, Michele Miranda jr., Diego Pallara. Sets with finite perimeter in Wiener spaces, perimeter measure and boundary rectifiability. Discrete & Continuous Dynamical Systems - A, 2010, 28 (2) : 591-606. doi: 10.3934/dcds.2010.28.591

[2]

Matteo Novaga, Diego Pallara, Yannick Sire. A symmetry result for degenerate elliptic equations on the Wiener space with nonlinear boundary conditions and applications. Discrete & Continuous Dynamical Systems - S, 2016, 9 (3) : 815-831. doi: 10.3934/dcdss.2016030

[3]

Tanja Eisner, Pavel Zorin-Kranich. Uniformity in the Wiener-Wintner theorem for nilsequences. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3497-3516. doi: 10.3934/dcds.2013.33.3497

[4]

Massimiliano Tamborrino. Approximation of the first passage time density of a Wiener process to an exponentially decaying boundary by two-piecewise linear threshold. Application to neuronal spiking activity. Mathematical Biosciences & Engineering, 2016, 13 (3) : 613-629. doi: 10.3934/mbe.2016011

[5]

Arnaud Debussche, Sylvain De Moor, Julien Vovelle. Diffusion limit for the radiative transfer equation perturbed by a Wiener process. Kinetic & Related Models, 2015, 8 (3) : 467-492. doi: 10.3934/krm.2015.8.467

[6]

Wilfried Grecksch, Hannelore Lisei. Linear approximation of nonlinear Schrödinger equations driven by cylindrical Wiener processes. Discrete & Continuous Dynamical Systems - B, 2016, 21 (9) : 3095-3114. doi: 10.3934/dcdsb.2016089

[7]

Ugur G. Abdulla. Wiener's criterion at $\infty$ for the heat equation and its measure-theoretical counterpart. Electronic Research Announcements, 2008, 15: 44-51. doi: 10.3934/era.2008.15.44

[8]

Seung Jun Chang, Jae Gil Choi. A Cameron-Storvick theorem for the analytic Feynman integral associated with Gaussian paths on a Wiener space and applications. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2225-2238. doi: 10.3934/cpaa.2018106

[9]

Gisèle Ruiz Goldstein, Jerome A. Goldstein, Abdelaziz Rhandi. Kolmogorov equations perturbed by an inverse-square potential. Discrete & Continuous Dynamical Systems - S, 2011, 4 (3) : 623-630. doi: 10.3934/dcdss.2011.4.623

[10]

Gary Froyland, Ognjen Stancevic. Escape rates and Perron-Frobenius operators: Open and closed dynamical systems. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 457-472. doi: 10.3934/dcdsb.2010.14.457

[11]

Luca Lorenzi. Optimal Hölder regularity for nonautonomous Kolmogorov equations. Discrete & Continuous Dynamical Systems - S, 2011, 4 (1) : 169-191. doi: 10.3934/dcdss.2011.4.169

[12]

Jiu Ding, Noah H. Rhee. A unified maximum entropy method via spline functions for Frobenius-Perron operators. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 235-245. doi: 10.3934/naco.2013.3.235

[13]

Manh Hong Duong, Hoang Minh Tran. On the fundamental solution and a variational formulation for a degenerate diffusion of Kolmogorov type. Discrete & Continuous Dynamical Systems - A, 2018, 38 (7) : 3407-3438. doi: 10.3934/dcds.2018146

[14]

Út V. Lê. Regularity of the solution of a nonlinear wave equation. Communications on Pure & Applied Analysis, 2010, 9 (4) : 1099-1115. doi: 10.3934/cpaa.2010.9.1099

[15]

Xiaolong Han, Guozhen Lu. Regularity of solutions to an integral equation associated with Bessel potential. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1111-1119. doi: 10.3934/cpaa.2011.10.1111

[16]

Andrea Bonfiglioli, Ermanno Lanconelli. Lie groups related to Hörmander operators and Kolmogorov-Fokker-Planck equations. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1587-1614. doi: 10.3934/cpaa.2012.11.1587

[17]

Fengping Yao. Optimal regularity for parabolic Schrödinger operators. Communications on Pure & Applied Analysis, 2013, 12 (3) : 1407-1414. doi: 10.3934/cpaa.2013.12.1407

[18]

Guillaume Warnault. Regularity of the extremal solution for a biharmonic problem with general nonlinearity. Communications on Pure & Applied Analysis, 2009, 8 (5) : 1709-1723. doi: 10.3934/cpaa.2009.8.1709

[19]

Hua Qiu. Regularity criteria of smooth solution to the incompressible viscoelastic flow. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2873-2888. doi: 10.3934/cpaa.2013.12.2873

[20]

Alvaro Sandroni, Eran Shmaya. A prequential test for exchangeable theories. Journal of Dynamics & Games, 2014, 1 (3) : 497-505. doi: 10.3934/jdg.2014.1.497

2016 Impact Factor: 1.099

Metrics

  • PDF downloads (27)
  • HTML views (140)
  • Cited by (1)

[Back to Top]